Finite time extinction in nonlinear diffusion equations

Laister, R. (2004) Finite time extinction in nonlinear diffusion equations. Applied Mathematics Letters, 17 (5). pp. 561-567. ISSN 0893-9659

Full text not available from this repository

Publisher's URL: http://dx.doi.org/10.1016/S0893-9659(04)90126-7

Abstract

We consider a class of degenerate diffusion equations where the nonlinearity is assumed to be singular (non-Lipschitz) at zero. It is shown that solutions with compactly supported initial data become identically zero in finite time. Such extinction follows by comparison with newly constructed finite travelling waves connecting two stable equilibria.

Item Type:Article
Uncontrolled Keywords:finite travelling waves, degenerate diffusion, singular, extinction
Faculty/Department:Faculty of Environment and Technology > Department of Engineering Design and Mathematics
ID Code:8187
Deposited By: Dr R. Laister
Deposited On:07 Jul 2010 09:22
Last Modified:12 Aug 2013 08:00

Request a change to this item

Copyright 2013 © UWE better together